Tokyo Journal of Mathematics

On Minimum Genus Heegaard Splittings of Some Orientable Closed 3-Manifolds

Kanji MORIMOTO

Full-text: Open access

Abstract

In this paper we deal with all 3-manifolds which are obtained by glueing the boundaries of two Seifert fibered spaces over a disk with two exceptional fibers. We will give a necessary and sufficient condition for those 3-manifolds to admit Heegaard splittings of genus two. Moreover we will evaluate the numbers of Heegaard splittings of genus two, up to isotopy, of those 3-manifolds. In fact, we will see that the numbers are at most four.

Article information

Source
Tokyo J. Math., Volume 12, Number 2 (1989), 321-355.

Dates
First available in Project Euclid: 1 April 2010

Permanent link to this document
https://projecteuclid.org/euclid.tjm/1270133184

Digital Object Identifier
doi:10.3836/tjm/1270133184

Mathematical Reviews number (MathSciNet)
MR1030498

Zentralblatt MATH identifier
0714.57007

Citation

MORIMOTO, Kanji. On Minimum Genus Heegaard Splittings of Some Orientable Closed 3-Manifolds. Tokyo J. Math. 12 (1989), no. 2, 321--355. doi:10.3836/tjm/1270133184. https://projecteuclid.org/euclid.tjm/1270133184


Export citation